en POLSKI
eISSN: 2084-9834
ISSN: 0034-6233
Reumatologia/Rheumatology
Current issue Archive Manuscripts accepted About the journal Supplements Editorial board Reviewers Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank


 
6/2015
vol. 53
 
Share:
Share:
more
 
 
abstract:
Case report

Statin-induced autoimmune necrotizing myositis

Katarzyna Ząber
,
Beata Śliwowska
,
Tomasz Jasiński

Reumatologia 2015; 53, 6: 341–344
Online publish date: 2016/02/11
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Myositides comprise a large group of disorders involving limb muscle weakness. In differential diagnosis we have to consider idiopathic myositides, myositides associated with other diseases, and those induced by external factors, e.g. drug-induced. Statins are commonly used drugs, but many patients experience a broad spectrum of adverse effects including symptoms from skeletal muscle. Physicians should pay special attention to patients reporting muscle weakness lasting longer than 12 weeks, despite statin withdrawal, as well as other symptoms: dysphagia, disturbed grip function, elevated creatinine kinase (CK) levels and abnormal electromyography.

The reported case deals with the problem of differential diagnosis of drug-induced muscle injury, polymyositis with a recently reported myopathy – statin-induced autoimmune necrotizing myositis, related to anti-HMGCR antibodies.
keywords:

statin-induced autoimmune necrotizing myositis, myositis, statins, anti-HMGCR antibodies







Quick links
© 2022 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.